Cardiopulmonary toxicity after liposomal amphotericin B infusion

S. J. Levine, T. J. Walsh, A. Martinez, P. Q. Eichacker, G. Lopez-Berestein, C. Natanson

Research output: Contribution to journalArticle

Abstract

Liposomal and lipid complex drug delivery systems are being developed to enhance the therapeutic activity, decrease toxicity, and provide site-specific delivery of high doses of amphotericin B. Toxic reactions associated with liposomal amphotericin B therapy in humans have been limited to fever, chills, nausea, and electrolyte disturbances. This report supplements the known toxicities by describing transient, but reproducible, hypoxemia, pulmonary hypertension, and depression of cardiac output in a 22-year-old woman with lymphoblastic lymphoma who required liposomal amphotericin B for therapy of hepatosplenic candidiasis. Although liposomal drug delivery is a promising new approach to various disorders, its potential cardiopulmonary complications must enter into the decision regarding the dose, duration of infusion, and liposomal preparation to be used in individual patients.

Original languageEnglish (US)
Pages (from-to)664-666
Number of pages3
JournalAnnals of internal medicine
Volume114
Issue number8
DOIs
StatePublished - Jan 1 1991

Keywords

  • Amphotericin B
  • Apoxemia
  • Cardiac output, low
  • Hypertension, pulmonary
  • Liposomes

ASJC Scopus subject areas

  • Internal Medicine

Fingerprint Dive into the research topics of 'Cardiopulmonary toxicity after liposomal amphotericin B infusion'. Together they form a unique fingerprint.

  • Cite this

    Levine, S. J., Walsh, T. J., Martinez, A., Eichacker, P. Q., Lopez-Berestein, G., & Natanson, C. (1991). Cardiopulmonary toxicity after liposomal amphotericin B infusion. Annals of internal medicine, 114(8), 664-666. https://doi.org/10.7326/0003-4819-114-8-664